question-icon

What causes low libido in women with dropping hormone levels?

default
Posted on Wed, 20 May 2015
Question: Hi. I am writing regarding my hormones that has dropped drastically in a span of one year. Last year when I did my Fsh, its was 2.0 compared to this year I did my tests last week and the Fsh was 20.4, Estrogen hormones were 335, and this years they have dropped to 115. At the moment I am on Livial (Toblirone) tablets since 2010 when I had surgery of fibroids removal and one ovary removed. Also at the moment my sex drive has really dropped, and its effecting my relationship with my husband. Please advise what to do?
doctor
Answered by Dr. Binu Parameswaran Pillai (35 minutes later)
Brief Answer:
Onset of menopause

Detailed Answer:
Good day,
Noted your concern. The pattern of FSH is very much consistent with menopause. How are your periods now. Few years prior to menopause, the estrogen levels start falling and FSH will start to rise. After Menopause, the FSH will further go up.
You may need to be started on hormone pills for few years, which will improve your sex drive and other symptoms. Please meet your gynecologist who can perform a pap smear, mammogram and if they are normal, they can start on hormone pills
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai (23 minutes later)
Thank you Doctor. In that case do I need to see my gynecologist or should I see an endocronologist who can monitor the hormone therapy? Also would they be putting me on estrogen tablets? What kind of hormone therapy tablets?

Regards
XXXXX
doctor
Answered by Dr. Binu Parameswaran Pillai (1 hour later)
Brief Answer:
Combined hormone pills

Detailed Answer:
You will need a PAP smear test and breast examination prior to starting hormone pills. So gynecologist would be good enough. You may also start Calcium + Vitamin D as post menopause , you are vulnerable for bone loss.

Since your uterus is intact, they will give you combined hormone pills ( estrogen + Progesterone).

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai (20 hours later)
Hello Doctor,
Further to our conversation yesterday, I got in touch with my gynecologist and he recommended I have Triquilar for 6 months. On having researched on the net, it comes up as a birth control pill. Does that sound right, or should I be seeing an endocrinologist for further hormonal pills? As mentioned before My low libido is becoming an issue in my marriage and would you advise something more then Triquillar or any other medicine along?

Regards
XXXXXX
doctor
Answered by Dr. Binu Parameswaran Pillai (37 minutes later)
Brief Answer:
Hormone pills and Birth control pills are same.

Detailed Answer:
Good day,

Welcome back. Triquilar is used as a hormone replacement pill as well as for birth control. Nearing menopause, women lose the normal vaginal moisture and develop dryness. This cause sexual intercourse unpleasant experience for both partners. Even painful too. This too cause low libido. Once you start on Triquilar, you get enouh hormones. Vaginal mosturise returns and libido also may improve. You do not have to see an endocrinologist seperately unless your symptoms are not improving.

I hope you do not have diabetes or high blood pressure. I also recommend a water based lubricant gel during sexual intercourse for the time being.

EVENING PRIM XXXXXXX OIL contains natural female hormones. This is availble in most pharmacies and Convenience stores. Besides, Yam, pulses like Soyabean and Chick peas etc contain natural estrogens. Take evening primrose oil one capsule daily. Include Yam/soya bean/chick peas in your diet.

Another thing which reduce libido is depression. Try doing regular exercise and learn meditation. This also will help you.

Regaards
Binu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai (27 minutes later)
Do I carry on with the Livial (Tiblerone) tabs as well as the Triquilar?

REgards
XXXX
doctor
Answered by Dr. Binu Parameswaran Pillai (1 hour later)
Brief Answer:
No need to combine both

Detailed Answer:
If you are using Triquilar, there is no need to use Tibolone ( Livial) along with it.
Please make sure that you had a breast examination, mammogram and Pap smear before starting hormone replacement

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai (23 hours later)
Hello Doctor,

Sorry to trouble you, but one last question, I tried looking for Triquilar in my country but they dont have it here, so would you recommend another similar Hormones medicine? They have stuff like diane 35 and other birth control tablets. If you could give me 2-3 names of similar brands to Triquilar, that would really help.

Thanks
Regard
XXXX
doctor
Answered by Dr. Binu Parameswaran Pillai (4 hours later)
Brief Answer:
Different brands

Detailed Answer:
Hi XXXXXXX
Dfferent brands are available in different countries. Your gynecologist will be able to tell you the locally available brands. Diane-35 is okay, but it is costly and is used for controlling excess hair growth in girls. But it can be used.
Other brands are XXXXXXX Marvelon, Femilon, Novalon etc.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1435 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes low libido in women with dropping hormone levels?

Brief Answer: Onset of menopause Detailed Answer: Good day, Noted your concern. The pattern of FSH is very much consistent with menopause. How are your periods now. Few years prior to menopause, the estrogen levels start falling and FSH will start to rise. After Menopause, the FSH will further go up. You may need to be started on hormone pills for few years, which will improve your sex drive and other symptoms. Please meet your gynecologist who can perform a pap smear, mammogram and if they are normal, they can start on hormone pills Regards XXXXXXX